I Am Suffering From Rheumatoid Arthritis And I Am Taking Prednisone For The Past 16 Years,I Would Like To Get Off Taking

Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Am Suffering From Rheumatoid Arthritis And I Am Taking Prednisone For The Past 16 Years,I Would Like To Get Off Taking The Prednisones!

I Am Suffering From Rheumatoid Arthritis And I Am Taking Prednisone For The Past 16 Years,I Would Like To Get Off Taking The Prednisones!

A myRAteam Member said:

I'm on a biologic injection called Actemra and I love it! Since starting it I haven't had to have any cortisone shots for flare ups, and my prednisone is down to 2.5 mg per day.

posted about 3 years ago
A myRAteam Member said:

Do you have side effects from that long on prednisone... I am going on 3 years ??? ??

posted about 3 years ago
A myRAteam Member said:

By the way I am on Actemra infusions monthly too.!if you read my story and comments you can catch up re that too!!

posted about 3 years ago
A myRAteam Member said:

This should be monitored very slowly and carefully by your Rheumy!
I am presently beginning a Prednisone taper after taking large dose to never less than 5mg over 15 years. I went into Adrenal Crisis 12/14 and in hospital 7 days. Very difficult time. My dr did labs before we started taper and found my adrenal gland is "blunted" meaning slow to produce Cortisol.
I will decrease my Prednisone by 1 mg each month with labs to continue checking Adrenal function. As we get lower, than the doses will be smaller. Could take 6 to 8 months.
The first week after taper began, I developed severe pain and difficulty walking, sitting and using my hands that lasted 8 days and than gone as quick as it started. My Rheumy had forewarned me but still caught me off guard.
Not trying to scare you but want you to know it is important to be monitored carefully and closely!!!! Contact me personally if you have any further (Email address can only be seen by the question and answer creators)!!

posted about 3 years ago
A myRAteam Member said:

I would love too. As well, its made my skin as thin as paper

posted about 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in